Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 10, 2021, 5:13 PM EDT for Larue County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 10, 2021, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
County Larue County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WWUS83 KLMK 102113
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
513 PM EDT Sat Jul 10 2021
KYZ028-045-053-102145-
Nelson-Hardin-Larue-
513 PM EDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NELSON...LARUE AND
SOUTHERN HARDIN COUNTIES...
At 512 PM EDT, a strong thunderstorm was located between Sonora and
Upton, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hodgenville, Upton, Sonora, Gethsemane, Talley, Athertonville,
Boundary Oak, Attilla, Howardstown and Stiles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3744 8594 3754 8595 3768 8546 3756 8552
3754 8550 3747 8547 3747 8549 3748 8550
3745 8553 3747 8558 3746 8561 3747 8563
3745 8564 3743 8566 3742 8566
TIME...MOT...LOC 2112Z 256DEG 36KT 3748 8582
$$
RASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:21 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 10, 3:21 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
321 PM EDT Sat Jul 10 2021
.Short Term...(This evening through Sunday)
Issued at 315 PM EDT Sat Jul 10 2021
...Stormy Weekend, Locally Heavy Rainfall and Severe Weather
Threat...
Latest sfc analysis reveals sfc low pressure over MO/IL, with a warm
front extending across southern IN and eastern KY. Mosaic radar
shows convection initiating across the I-64 corridor near St. Louis.
CAMs have been consistent on pushing this convection eastward along
the I-64 corridor this afternoon, eventually reaching our NW CWA by
23z or so. Additional development is expected to the southwest of
the current convection, which CAMs suggest could grow upscale and
into a line of strong to severe storms with bowing segments pushing
into our KY counties west of I-65. Additionally, we are beginning to
see convection pop along our south-central KY counties, which is
about an hour ahead of the latest HRRR run. Skycover has cleared out
more than originally anticipated, allowing our region to
destabilize to around 2500 J/kg of SBCAPE with steep low level
lapse rates around 8C/km. Expect to see these scattered storms
continue through the afternoon and push eastward.
CAMs and model soundings continue to suggest the more supportive
environment for this evening's round of storms is to our west, where
instability looks to be around 2000+ J/kg of MUCAPE. Most hi-res
guidance is consistent on MUCAPE between 1000-2000 J/kg across our
western half (west of I-65) of the CWA. Additionally, forecast
sounding suggest mostly a unidirectional wind profile. RAP forecast
soundings and HREF ensemble agree on seeing 850-700mb winds increase
from roughly 15 kts this afternoon to 35kts by this evening. As a
result, we should see effective shear increase to 20-35kts. Better
shear will help keep storms more organized, but by 02-03z we should
see the convective line start to weaken as instability should
dissipate.
With CAMs consistently suggesting bowing segments, primary hazards
with storms this evening and tonight will be damaging straight line
winds, frequent lightning, and possibly some hail. Low level
moisture transport should be enhanced as low-mid level winds
increase, which will likely result in seeing PWATs rise above 2
inches. With high moisture content available, torrential rain rates
may lead to some flooding issues. Storm motions appear to be
progressive, but any training storms or common flooding hot spots
may see some water issues later on this evening. After discussing
with neighboring WFOs, no expansion to the Flash Flood Watch is
planned at this time.
Should see an end to convective activity sometime between 04-06z
tonight as instability is lost. We should have some lingering
showers through the overnight before renewed convection pops.
However, CAMs suggest we'll see more of a scattering of showers and
storms. Temps for tomorrow will reach the low to mid 80s.
&&
.Long Term...(Sunday night through Saturday)
Issued at 234 PM EDT Sat Jul 10 2021
A nearly stationary upper level low over the Midwest will begin to
slowly drift northward starting Monday as it gets picked up by a
passing trough. Flow out ahead of this upper level low will
generally be out southwest and continue to pump Gulf of Mexico
moisture into our region, resulting in an atmosphere with high PWATs
and muggy conditions at the surface. This steady supply of moisture
feeding into our area combined with weak capping should allow for
periodic shower and storm chances to continue through early next
week. Heavy rain in thunderstorms is a good bet, and areas that see
repeated storms over short periods could experience localized flash
flooding. Highs during this timeframe will likely only top out in
the low to mid 80s given the expansive clouds and moisture in the
region.
For the mid to late week timeframe, a cold front will move out of
the Great Plains and Great Lakes region toward the Ohio Valley, but
possibly stall just north of our region by Thursday/Friday. Rain and
storm chances will be highest near the proximity of the front, with
them dropping off considerably to the south. At this time, southern
IN would likely have the best chance to see showers/storms while
southern KY may stay mostly dry save for isolated/scattered diurnal
convection that fires off. High temperatures will generally be in
the upper 80s to low 90s ahead of the front.
&&
.Aviation...(18Z TAF Issuance)
Issued at 140 PM EDT Sat Jul 10 2021
Impacts: Showers and storms expected this evening and tonight. Some
storms could be heavy with MVFR/IFR conditions as well as gusty
winds.
Discussion: Visible satellite reveals generally clearing skies
across the region, but sfc obs continue to report some isolated MVFR
cats with BKN clouds around 2500ft. By late this afternoon and into
the early evening, shower and storm chances will increase as a
convective complex exits MO/IL and drops into western KY and
southern IN. HNB and SDF have the best chance to see thunderstorm
impacts this evening, but BWG may see some storms by later tonight.
Thunderstorms are expected to produce heavy rain, frequent
lightning, gusty winds, and lowered visibilities.
Thunderstorm activity will be dissipating around or after 04z, but
lingering showers are possible during the overnight hours has
ceilings look to drop below 2000 ft.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ076>078-083-084-
089>092.
KY...Flash Flood Watch through Sunday morning for KYZ023>026-030.
&&
Short Term...CJP
Long Term...DM
Aviation...CJPHazardous weather outlook, Jul 10, 3:45 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 345 PM EDT Sat Jul 10 2021 INZ079-KYZ027>029-031>043-045>049-053>057-061>067-070>078-081-082- 111945- Jefferson-Grayson-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Madison, Leitchfield, Elizabethtown, Shepherdsville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 345 PM EDT Sat Jul 10 2021 /245 PM CDT Sat Jul 10 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated/scattered showers and storms are expected this afternoon. By this evening and into tonight, strong to severe storms are possible mostly west of I-65. Damaging wind gusts, frequent lightning, and heavy rain are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of showers and storms are possible Sunday through the middle of next week. Total rainfall around 2 inches are likely with 3 to 4 inches possible which could result in localized flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. INZ076>078-083-084-089>092-KYZ023>026-030-111945- Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-Clark- Hancock-Breckinridge-Meade-Ohio-Jefferson- Including the cities of Paoli, Salem, Scottsburg, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, and Louisville 345 PM EDT Sat Jul 10 2021 /245 PM CDT Sat Jul 10 2021/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated/scattered showers and storms are expected this afternoon. By this evening and into tonight, strong to severe storms are possible mostly west of I-65. Damaging wind gusts, frequent lightning, and heavy rain are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of showers and storms are possible Sunday through the middle of next week. Total rainfall around 2 inches are likely with 3 to 4 inches possible which could result in localized flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. CJP/DM
In the hours before
Special weather statement, Jul 10, 4:20 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
320 PM CDT Sat Jul 10 2021
KYZ063-074-102045-
Hart-Barren-
320 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HART AND
NORTHEASTERN BARREN COUNTIES...
At 320 PM CDT, a strong thunderstorm was located 7 miles south of
Munfordville, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Munfordville, Monroe, Horse Cave, Cave City, Rowletts, Griderville,
Whickerville, Bunnell Crossing, Hardyville and Woodsonville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3705 8600 3723 8603 3739 8569 3734 8569
3730 8570 3730 8569 3719 8569 3717 8574
3716 8575
TIME...MOT...LOC 2020Z 244DEG 16KT 3718 8595
RASSpecial weather statement, Jul 10, 4:37 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
337 PM CDT Sat Jul 10 2021
KYZ077-078-102100-
Russell-Adair-
337 PM CDT Sat Jul 10 2021
...STRONG THUNDERSTORMS WILL AFFECT RUSSELL AND ADAIR COUNTIES...
At 336 PM CDT, a cluster of strong thunderstorms was located from
Jamestown to Columbia, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Columbia, Jamestown, Russell Springs, Christine, Eli, Gadberry,
Absher, Webbs Cross Roads, Royville and Sano.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3713 8546 3729 8513 3723 8505 3720 8505
3711 8497 3710 8495 3711 8492 3710 8490
3705 8491 3703 8489 3691 8513
TIME...MOT...LOC 2036Z 256DEG 25KT 3712 8526
RASSpecial weather statement, Jul 10, 4:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
348 PM CDT Sat Jul 10 2021
KYZ063-064-102115-
Hart-Green-
348 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN AND EASTERN HART
COUNTIES...
At 348 PM CDT, a strong thunderstorm was located 7 miles east of
Munfordville, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Greensburg, Monroe, Bloyd, Lobb, Donansburg, Whickerville, Grab,
Bunnell Crossing, Legrande and Whitewood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3732 8590 3742 8570 3742 8566 3745 8566
3747 8562 3746 8560 3744 8558 3743 8559
3741 8555 3726 8540 3718 8569 3716 8580
TIME...MOT...LOC 2048Z 240DEG 26KT 3728 8576
RASSpecial weather statement, Jul 10, 4:50 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
350 PM CDT Sat Jul 10 2021
KYZ071-074-102115-
Warren-Barren-
350 PM CDT Sat Jul 10 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WARREN
AND BARREN COUNTIES...
At 350 PM CDT, strong thunderstorms were clustered between Smiths
Grove and Glasgow, moving east at 20 mph.
Locations impacted include...
Glasgow, Park City, Eighty Eight, Red Cross, Coral Hill,
Pritchardsville, Lecta, Haywood, Austin and Rocky Hill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3681 8607 3683 8606 3685 8608 3688 8607
3689 8608 3690 8607 3690 8610 3686 8610
3690 8614 3693 8614 3696 8623 3707 8614
3705 8608 3709 8607 3716 8575 3714 8578
3711 8577 3711 8576 3689 8574
TIME...MOT...LOC 2050Z 263DEG 18KT 3702 8597
RASSpecial weather statement, Jul 10, 5:07 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
507 PM EDT Sat Jul 10 2021
KYZ028-102130-
Hardin-
507 PM EDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY...
At 507 PM EDT, a strong thunderstorm was located just
south and west of Elizabethtown, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Elizabethtown, Radcliff, Lebanon Junction, Cecilia, Long View,
Addington Field Airport, Younger Creek, Crest, Gaithers and Saint
John.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3789 8584 3786 8582 3786 8580 3784 8579
3784 8577 3782 8574 3779 8574 3779 8573
3778 8574 3775 8569 3773 8569 3773 8568
3766 8573 3761 8585 3770 8606
TIME...MOT...LOC 2107Z 233DEG 16KT 3770 8594
RASSpecial weather statement, Jul 10, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
513 PM EDT Sat Jul 10 2021
KYZ028-045-053-102145-
Nelson-Hardin-Larue-
513 PM EDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NELSON...LARUE AND
SOUTHERN HARDIN COUNTIES...
At 512 PM EDT, a strong thunderstorm was located between Sonora and
Upton, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hodgenville, Upton, Sonora, Gethsemane, Talley, Athertonville,
Boundary Oak, Attilla, Howardstown and Stiles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3744 8594 3754 8595 3768 8546 3756 8552
3754 8550 3747 8547 3747 8549 3748 8550
3745 8553 3747 8558 3746 8561 3747 8563
3745 8564 3743 8566 3742 8566
TIME...MOT...LOC 2112Z 256DEG 36KT 3748 8582
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:48 AM EDT | Flash Flood Watch | LMK | Allen, Barren, Breckinridge, Butler, Edmonson, Grayson and 12 more | 26 hr |
| Jul 10, 6:47 AM EDT | Special Weather Statement | LMK | Hancock, Ohio | 28 min |
| Jul 10, 8:57 AM EDT | Special Weather Statement | LMK | Taylor | 33 min |
| Jul 10, 2:49 PM EDT | Special Weather Statement | LMK | Barren | 26 min |
| Jul 10, 3:09 PM EDT | Special Weather Statement | LMK | Butler | 36 min |
| Jul 10, 3:16 PM EDT | Special Weather Statement | LMK | Barren | 29 min |
| Jul 10, 3:17 PM EDT | Special Weather Statement | LMK | Cumberland | 28 min |
| Jul 10, 3:37 PM EDT | Special Weather Statement | LMK | Warren | 23 min |
| Jul 10, 3:47 PM EDT | Areal Flood Advisory | LMK | Butler, Logan, Warren | 3 hr |
| Jul 10, 3:52 PM EDT | Special Weather Statement | LMK | Barren | 23 min |
| Jul 10, 4:18 PM EDT | Special Weather Statement | LMK | Edmonson | 27 min |
| Jul 10, 4:20 PM EDT | Special Weather Statement | LMK | Hart | 25 min |
| Jul 10, 4:37 PM EDT | Special Weather Statement | LMK | Adair, Russell | 23 min |
| Jul 10, 4:48 PM EDT | Special Weather Statement | LMK | Green, Hart | 27 min |
| Jul 10, 4:50 PM EDT | Special Weather Statement | LMK | Barren | 25 min |
| Jul 10, 5:07 PM EDT | Special Weather Statement | LMK | Hardin | 23 min |
| Jul 10, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 36 min |
| Jul 10, 5:44 PM EDT | Special Weather Statement | LMK | Casey | 31 min |
| Jul 10, 5:58 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion | 17 min |
| Jul 10, 6:23 PM EDT | Areal Flood Advisory | LMK | Breckinridge | 3 hr |
| Jul 10, 6:53 PM EDT | Special Weather Statement | LMK | Jefferson | 22 min |
| Jul 10, 6:56 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 34 min |
| Jul 10, 7:42 PM EDT | Special Weather Statement | LMK | Oldham, Trimble | 33 min |
| Jul 10, 6:59 AM EDT | Special Weather Statement | LMK | Dubois | 46 min |
| Jul 10, 6:06 PM EDT | Special Weather Statement | LMK | Dubois, Perry | 39 min |
| Jul 10, 6:39 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 36 min |
| Jul 10, 6:42 PM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange | 33 min |
| Jul 10, 7:08 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Washington | 37 min |
| Jul 10, 7:14 PM EDT | Special Weather Statement | LMK | Clark | 46 min |
| Jul 10, 7:25 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 20 min |
| Jul 10, 7:35 PM EDT | Special Weather Statement | LMK | Orange | 25 min |
| Jul 10, 7:51 PM EDT | Special Weather Statement | LMK | Jefferson, Scott, Washington | 24 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.